Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 13, 2015, 1:14 PM MDT for 4 counties in New Mexico; El Paso County, Texas. It took effect at May 14, 2015, 2:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 1:14 PM MDT (19:14 UTC)
- In effect from
- May 14, 2015, 2:00 PM MDT
- Expired
- May 14, 2015, 7:23 PM MDT
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 91 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS74 KEPZ 131914 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 114 PM MDT WED MAY 13 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ404>407-410-411-413-TXZ418-419-141115- /O.NEW.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 114 PM MDT WED MAY 13 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY. * EVENT: WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 6 PM. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
4 follow-up statements
544 WWUS74 KEPZ 141058 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 458 AM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ410-411-413-TXZ418-419-141200- /O.CAN.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 458 AM MDT THU MAY 14 2015 ...WIND ADVISORY IS CANCELLED FOR THE RIO GRANDE VALLEY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP ACROSS THE RIO GRANDE VALLEY IN SOUTHERN NEW MEXICO AND FAR WEST TEXAS...BUT SUSTAINED WIND SPEEDS SHOULD FALL SHORT OF THE 30 MPH ADVISORY CRITERIA. WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 40 TO 45 MPH ARE EXPECTED ACROSS DONA AND AND EL PASO COUNTIES THIS AFTERNOON AND EARLY EVENING. $$ NMZ404>407-141900- /O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 458 AM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * EVENT: STRONG SOUTHWEST WINDS WITH SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORN. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ BIRD
438 WWUS74 KEPZ 141148 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 548 AM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ404>407-150200- /O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 548 AM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORN. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ BIRD
912 WWUS74 KEPZ 141918 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ404>407-150200- /O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ /O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 118 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ NMZ403-410-411-150200- /O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK 118 PM MDT THU MAY 14 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM OF 30 TO 40 MPH WITH GUSTS OF 50 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. |PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 20
849 WWUS74 KEPZ 150123 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 723 PM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS FRIDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN ON FRIDAY WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35 MPH IN THE ADVISORY AREA, THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ404>407-150930- /O.CAN.KEPZ.WI.Y.0014.000000T0000Z-150515T0200Z/ /O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... ...WIND ADVISORY FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-408-150930- /O.EXA.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ NMZ403-410-411-150930- /O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. |PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 2:53 AM MDT, 10 hours 21 minutes earlier.
Area forecast discussion, May 13, 2:53 AM MDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 253 AM MDT WED MAY 13 2015 .SYNOPSIS... YESTERDAY'S MIX OF GULF MOISTURE AND INSTABILITY WILL DIMINISH TODAY AS WESTERLY WINDS RETURN AND PUSH THE MOISTURE EAST. THIS MEANS DRIER WEATHER RETURNS...ESPECIALLY WEST. HOWEVER SOME SHOWERS AND A FEW STORMS MAY LINGER OVER AREAS EAST OF THE RIO GRANDE VALLEY...ESPECIALLY IN THE MORNING HOURS. THE WEATHER PATTERN WILL REMAIN SEMI-ACTIVE INTO THE WEEKEND WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY BEFORE THE ENTIRE REGION GOES DRY SUNDAY. THURSDAY...FRIDAY AND SATURDAY ALL LOOK WINDY IN THE AFTERNOON. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. ANOTHER SURGE OF GULF MOISTURE LOOKS TO TRY TO MOVE BACK INTO THE AREAS NEXT MONDAY TO BRING CHANCES FOR STORMS TO AREAS EAST OF THE RIO GRANDE. && .DISCUSSION... AT 2AM RADAR SHOWS WIDESPREAD AREAS OF MAINLY LIGHT RAIN WITH ISOLATED POCKETS OF MODERATE RAIN. NO LIGHTNING...JUST SHOWERS. SATELLITE SHOWS THE TRAILING EDGE OF THE DEEPER MOISTURE AND ASSOCIATED RAIN QUICKLY PROGRESSING EAST AND NORTH ACROSS THE BOOTHEEL OF NEW MEXICO. LORDSBURG AND DEMING APPEAR TO BE DONE WITH PCPN...WHILE DEMING IS CURRENTLY RIGHT ON THE BACK EDGE. BY DAYBREAK SHOWER ACTIVITY WILL LIKELY BE DONE FOR ALL AREAS WEST OF THE RIO GRANDE VALLEY. MODELS INDICATE A PRETTY RAPID DRY-OUT TODAY AS THE UPPER TROUGH PASSES TO OUR EAST AND BRINGS A RETURN OF WESTERLY WINDS. PW'S WILL DROP BACK DOWN UNDER .5"...EVEN LOWER WEST OF THE RIO GRANDE. PROG SOUNDINGS INDICATE THE REGION GOING BACK STABLE TODAY. THUS HAVE POPS IN THE MORNING HOURS OVER THE EASTERN 2/3RDS OF THE CWFA AND THEN TRIM THEM TO ONLY FAR NE ZONES FOR THE PM HOURS. THE WEATHER PATTERN REMAINS FAIRLY ACTIVE ACROSS THE SOUTHWESTERN U.S. AS A SERIES OF PACIFIC LOW PRESSURE SYSTEMS SEND ENERGY OUR WAY. MOISTURE WILL BE LIMITED...BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE THURSDAY AFTERNOON OVER HUDSPETH...OTERO..AND MAYBE SE EL PASO COUNTIES. FRIDAY AND SATURDAY THE POTENTIAL FOR ISOLATED SHOWERS AND THUNDERSTORMS SHIFT TO THE GILA AND BOOTHEEL REGIONS OF NEW MEXICO AS AN UPPER TROUGH PASSES. IN BOTH CASES MOISTURE WILL BE MARGINAL SO PROBABILITIES AND COVERAGE SHOULD BE MINIMAL. FOR ALL THREE DAYS WINDS LOOK TO BE WINDY...WITH WINDS IN THE 20 TO 30 MPH RANGE...AND POSSIBLY STRONGER. IN FACT WIND ADVISORIES MAY BE NEEDED FOR EITHER OR BOTH AFTERNOONS. TEMPS LOOK TO COOL A BIT FOR SATURDAY AS A PACIFIC FRONT MOVES THROUGH FROM THE WEST. SUNDAY LOOKS DRY ALL AREAS AS A SHORTWAVE RIDGE BUILDS OVER THE AREA. WINDS SHOULD BE MUCH LIGHTER WITH PLENTY OF SUNSHINE. MONDAY MOST OF THE REGION WILL STAY IN DRY WESTERLY FLOW BUT MODELS ARE SUGGESTING THAT WE MAY SEE ANOTHER SURGE OF GULF MOISTURE MOVE IN FROM THE EAST AND SET UP A DRYLINE BOUNDARY OVER THE FAR EASTERN ZONES...EAST OF THE RIO GRANDE VALLEY. BOTH THE GFS AND THE ECMWF MODELS KEEP THIS FEATURE OVER OUR REGION TUESDAY AND THEN PUSH IT OUT TO THE EAST WEDNESDAY. THUS RAIN AND STORM CHANCES FOR BOTH MON AND TUE AFTERNOONS EAST OF THE RIO...DRY WEST. DRY FORECAST FOR ALL AREAS WEDNESDAY. && .AVIATION...VALID 13/12Z-14/12Z... GULF MOISTURE WILL BEGIN TO EXIT THE REGION TODAY...BUT THE MORNING HOURS WILL SEE LINGERING SHOWERS ACROSS AREAS GENERALLY OVER THE RIO GRANDE VALLEY AND TO THE EAST. TO THE WEST IMPROVING CONDITIONS WITH SKIES BCMG SKC-FEW080. EAST THRU 18Z FEW010 SCT030 BKN040...AFT 18Z FEW030 SCT050...BCMG FEW080 AFT 20Z. WINDS TURNING FROM EASTERLY TO WESTERLY TODAY. WINDS SHIFT WSW-NW ALL AREAS BY 08Z..THEN SW 10-20 MPH ALL AREAS THEREAFTER. && .FIRE WEATHER... ACTIVE WEATHER CONTINUES ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BUT THE LOW LEVEL MOISTURE THAT MOVED IN OVERNIGHT ON MONDAY WILL BEGIN TO EXIT TO THE EAST TODAY. DRIER AIR WILL MOVE IN FROM W TO E CONFINING SHOWERS AND STORMS TO THE SACS AND LOWLANDS ALONG/EAST OF THE RIO GRANDE VALLEY THROUGH THE MORNING HOURS. THE WESTERN AREAS SHOULD BE DRY TODAY. A MUCH WEAKER TROUGH FOLLOWS EARLY THURSDAY...CONTINUING THE THREAT MAINLY EAST FOR ISOLATED STORMS AT THAT TIME. ANOTHER VERY WEAK TROUGH WORKS WITH RECYCLED MOISTURE FRIDAY..FOR A FEW ISOLATED STORMS PSBLE OVER AREA MTNS AT THAT TIME. CRITICAL FIRE CONDITIONS MAY DEVELOP OVER SW NM DESERTS SATURDAY AFTERNOON. RH VALUES FALL TODAY...WHERE LARGEST DECREASES UP TO 20% ARE EXPECTED FOR THESE AREAS. READINGS FOR THE EASTERN MOUNTAINS SHOULD FALL ANOTHER 20% THURSDAY...UNDER CONTINUED INFLUENCE FROM THE WESTERLY WIND FLOW. THIS WILL LEAVE MIN RH FROM THE TEENS OVER SW NM DESERTS...TO MIDDLE 30S FOR SACS/CAPITAN MTNS. MIXING HEIGHTS WEDNESDAY WILL RANGE FROM 12KFT W TOWARDS CONTINENTAL DIVIDE...TO 6000KFT OVER THE SACS. FIRE WEATHER CONDITIONS SHOULD BECOME ELEVATED ON THUR AND FRI AFTERNOONS AS STRONG WEST/SOUTHWEST WINDS RETURN WITH AFTERNOON WIND SPEEDS IN THE 20 TO 35 MPH RANGE...ESPECIALLY OVER THE SOUTHWEST ZONES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 81 60 86 61 86 / 20 0 0 0 0 SIERRA BLANCA 76 55 87 56 85 / 20 0 20 20 0 LAS CRUCES 78 52 82 53 80 / 20 0 0 0 0 ALAMOGORDO 74 52 81 53 80 / 40 0 10 0 0 CLOUDCROFT 53 42 61 40 57 / 60 0 20 20 10 TRUTH OR CONSEQUENCES 76 52 80 52 76 / 30 0 0 0 0 SILVER CITY 73 47 73 45 69 / 20 0 0 0 10 DEMING 82 50 83 50 81 / 0 0 0 0 0 LORDSBURG 82 50 82 48 78 / 0 0 0 0 0 WEST EL PASO METRO 81 60 85 60 85 / 20 0 0 0 0 DELL CITY 77 52 86 52 86 / 30 0 20 20 0 FORT HANCOCK 82 56 89 58 90 / 20 0 10 20 0 LOMA LINDA 73 55 78 56 79 / 20 0 10 10 0 FABENS 81 56 86 57 87 / 20 0 10 10 0 SANTA TERESA 80 55 84 56 84 / 10 0 0 0 0 WHITE SANDS HQ 77 56 81 57 80 / 20 0 0 0 0 JORNADA RANGE 78 49 81 49 80 / 30 0 0 0 0 HATCH 79 51 82 52 79 / 20 0 0 0 0 COLUMBUS 81 54 81 54 80 / 0 0 0 0 0 OROGRANDE 76 56 82 57 81 / 30 0 10 0 0 MAYHILL 61 48 69 47 66 / 60 0 20 20 10 MESCALERO 61 44 68 43 66 / 60 0 20 20 10 TIMBERON 60 46 67 44 67 / 50 0 20 20 10 WINSTON 70 44 71 43 67 / 30 0 0 10 20 HILLSBORO 78 49 79 48 75 / 30 0 0 10 10 SPACEPORT 78 48 81 48 78 / 30 0 0 0 0 LAKE ROBERTS 71 45 72 44 67 / 20 0 0 10 20 HURLEY 75 46 75 45 71 / 20 0 0 0 10 CLIFF 80 48 80 46 74 / 20 0 0 0 10 MULE CREEK 78 41 77 38 70 / 0 0 0 0 20 FAYWOOD 76 49 76 47 73 / 20 0 0 0 0 ANIMAS 83 52 85 49 78 / 0 0 0 0 0 HACHITA 83 50 84 48 79 / 0 0 0 0 0 ANTELOPE WELLS 83 50 88 49 79 / 0 0 0 0 0 CLOVERDALE 79 49 84 48 74 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
Hazardous weather outlook, May 13, 6:33 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MDT WED MAY 13 2015 NMZ401>417-TXZ418>424-141245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 633 AM MDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW LIGHT RAIN SHOWERS MAY LINGER INTO THE MORNING HOURS EAST OF THE RIO GRANDE...AND A FEW THUNDERSTORMS MAY FORM IN THE AFTERNOON HOURS OVER THE SACRAMENTO MOUNTAINS. OTHERWISE...DRIER AIR IS SPREADING ACROSS THE REGION AND ENDING RAIN AND STORM CHANCES FROM WEST TO EAST TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN ACTIVE AND SOMEWHAT UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD. SLIGHT CHANCES FOR STORMS OVER THE SOUTHEAST AREAS THURSDAY AFTERNOON WITH A PASSING WAVE. THAT IS FOLLOWED BY ANOTHER DISTURBANCE THAT MOVES THROUGH FRIDAY AND SATURDAY TO GIVE THE GILA REGION SLIGHT RISK FOR SHOWERS AND THUNDERSTORMS. ALL THREE DAYS WILL SEE WINDY AFTERNOON CONDITIONS. MONDAY AND TUESDAY A POSSIBLE RETURN OF GULF MOISTURE IS EXPECTED TO BRING STORM CHANCES BACK TO AREAS EAST OF THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:38 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
Nearby
Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.